3 Signs You Need a New Sleep Supplement, STAT
Waking up with a foggy mind and lethargic body is very common with some sleep aids, especially hormonal drugs like melatonin. “After taking melatonin, ‘lethargy’ is sometimes reported, along with headache, dizziness, upset stomach, and even mood changes, such as feeling temporarily depressed or increased anxiety,” family nurse practitioner Ellen Wermter, FNP-BC, previously told mindbodygreen.
This can happen if your supplement contains so much melatonin that the hormone is still in your system when you wake up. Melatonin sends a signal that it’s nighttime as you go about your morning routine, which can leave you groggy and confused. Supplements with abnormally high levels of melatonin are not uncommon, as recent testing has shown.
Your sleep supplement should help you sleep and wake up feeling good, so if you’re having this problem, consider it a red flag.